Help!! Topamax sleepiness/fatigue

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

smjohnri
Regular Member


Date Joined Aug 2005
Total Posts : 24
   Posted 7/29/2006 3:37 PM (GMT -6)   
Hi,
 
I read the recent thread on Topamax. I started on Topamax this past monday 7/24. I started on 25 mg at night. I am supposed to titrate up to 100mg. I am supposed to take 25 mg in Am and 25 MG in PM starting this monday 7/31.
 
I have definately noticed a decrease in my migraines. I also have CNS Lupus/vasculitis. There are alot of migraine meds I can't take because of my history of vasculitis.
 
They now feel I am having some sort of simple partial seizures. I had an abnormal EEG recently.
 
I have been extremely sleepy and fatigued since I started the Topomax. I also have the word finding issues at times and sometimes feel spacey.(Pardon this post if it is full of typo's LOL) eyes
 
The CNS Lupus also causes fatigue and a brain fog kind of feeling as well. Some of the meds I am on for the lupus such as the low dose prednisone and cellcept also cause fatigue too.
 
I don't want to give up on the Topamax yet. I am just so scared that the symptoms will get worse as the dose goes up.
 
Those of you that have had success, how slow did you titrate up?
 
Thanks,  yeah
 Sue


Mono 1986. Diagnosed Brain Vasculitis August 2005. CNS SLE September 2005.
 
Currently on Prednisone 1.25 mg, Cellcept 1500 mg, aspirin 83 mg, HCTZ 25 mg, Calcium with vitamin D, multivitamin50,000 units vitamin D weekly, Allegra, Prilosec, Flonase, Celexa, temazepam for sleep.
 
Mom to Joey 16 (diagnosed with PDD 1995), Kelsey 13, Michaela 6, and Mitchell 4 (diagnosed with Port Wine Stain left arm at birth and scoliosis at 1 year old.)

Post Edited (smjohnri) : 7/29/2006 3:50:32 PM (GMT-6)


goldie houston
New Member


Date Joined Jun 2006
Total Posts : 7
   Posted 7/30/2006 3:40 AM (GMT -6)   

Hi Sue,

I've been taking Topamax since June 16th,2006... It has helped with the frequency and intensity of my migraines.  I'm taking 25mg a.m./ 25mg p.m.

First 2 weeks lots of the side effects, fog, fatigue, coke taste bad, etc.,..I was also supposed to tritate to 100mg...I decided to linger at lower dosage due to side effects and also after reading and researching and getting relief at the lower mg...

Talk with your doc, about staying at the lower dosage...I was thinking for me I wished I would of started even slower, as in first week 25mg. every other day, second and third week 25mg. every day, etc...........Best wishes.....Goldie.


kymark
Regular Member


Date Joined Dec 2005
Total Posts : 86
   Posted 7/31/2006 9:09 AM (GMT -6)   
Sue,

I think the time to increase your dosage is when the side effects are no longer bothersome. If you're overly tired at 25mg at night now, you don't want to start with 25 mg more in the am now. Why not wait a week (or 2 or 3 or more) until your body has adjusted to the Topamax before adding to the load? There's no downside to slowing the titration, other than slowing the headache relief (and you're already getting some).

My experience with Topamax is that the side effects wear off, at least somewhat, with time. The amount of time has varied with the dose. For me, it didn't take much time at low doses like you're at, but takes more at the 150 -175 I'm at now. That's obviously different for you. On the other hand, you're already getting a response from the med, which I didn't get until I was at a much higher dosage. So your body is more sensitive to the drug, which is both good and bad for you -- and means you need to go more slowly in your titration.

Good luck!

Mark

CRANKY 1
Veteran Member


Date Joined Aug 2005
Total Posts : 616
   Posted 8/4/2006 1:41 AM (GMT -6)   

Hey guys,

I spent about eight months on Topamax, reaching a high dosage of 400mg.  I had every side effect on the list, including the insomnia.  It was killing me, especially since I had all the spastic mental problems.  My doctor put me on 200/300mg of Trazadone for the insomnia.  This stuff knocks me right out.  I still take it, although I dumped that awful Topamax, which wasn't helping me at all.  Remember to watch that you don't consume too much calcium, and drink plenty of liquids to avoid kidney stones.

Leigh Ann cool


"The weather is here, I wish you were beautiful."
                                             - Jimmy Buffett

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 31, 2014 4:45 AM (GMT -6)
There are a total of 2,256,100 posts in 250,951 threads.
View Active Threads


Who's Online
This forum has 157699 registered members. Please welcome our newest member, rdthydjdf.
173 Guest(s), 6 Registered Member(s) are currently online.  Details
sayyadina, Wrap_down_unde, THE HAPPY TURTLE, Utahgal, Seanna, paulroy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer